Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 15, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 22, 2012, 10:57 PM CST for Clay County, Webster County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2012, 10:57 PM CST (04:57 UTC)
- Expired
- Jan 22, 2012, 11:23 PM CST
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clay County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 65 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 998 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 475 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
923
WUUS54 KJAN 230457
SVRJAN
MSC025-155-230545-
/O.NEW.KJAN.SV.W.0015.120123T0457Z-120123T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1057 PM CST SUN JAN 22 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
NORTHWESTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF MONTPELIER...
* UNTIL 1145 PM CST
* AT 1057 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CLARKSON MOVING NORTHEAST
AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANTEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST MONDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI.
&&
LAT...LON 3381 8872 3358 8917 3372 8924 3373 8920
3375 8918 3374 8904 3376 8903 3376 8894
3381 8894 3382 8893
TIME...MOT...LOC 0457Z 230DEG 45KT 3367 8912
$$
BYB2 follow-up statements
026
WWUS54 KJAN 230509
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1109 PM CST SUN JAN 22 2012
MSC155-230519-
/O.CAN.KJAN.SV.W.0015.000000T0000Z-120123T0545Z/
WEBSTER MS-
1109 PM CST SUN JAN 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEBSTER COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3382 8893 3381 8872 3368 8903 3374 8903
3374 8904 3376 8903 3376 8894 3380 8894
TIME...MOT...LOC 0509Z 230DEG 45KT 3376 8898
$$
MSC025-230545-
/O.CON.KJAN.SV.W.0015.000000T0000Z-120123T0545Z/
CLAY MS-
1109 PM CST SUN JAN 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR NORTHWESTERN CLAY COUNTY...
AT 1109 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MONTPELIER MOVING
NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3382 8893 3381 8872 3368 8903 3374 8903
3374 8904 3376 8903 3376 8894 3380 8894
TIME...MOT...LOC 0509Z 230DEG 45KT 3376 8898
$$
BYB073
WWUS54 KJAN 230523
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1123 PM CST SUN JAN 22 2012
MSC025-230533-
/O.CAN.KJAN.SV.W.0015.000000T0000Z-120123T0545Z/
CLAY MS-
1123 PM CST SUN JAN 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLAY COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3382 8893 3381 8872 3368 8903 3374 8903
3374 8904 3376 8903 3376 8894 3380 8894
TIME...MOT...LOC 0523Z 230DEG 45KT 3388 8882
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 9:42 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Jan 22, 9:42 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 942 PM CST SUN JAN 22 2012 .UPDATE...VIGOROUS LINE OF SHOWERS AND THUNDERSTORMS EXTENDS FROM MEMPHIS BACK TOWARD WEST CENTRAL LA AT THIS TIME. IT APPEARS THE LINE WILL BEGIN TO AFFECT OUR FAR NORTHWESTERN COUNTIES OVER THE NEXT HOUR OR SO...WITH TORNADOES...DAMAGING WINDS AND LARGE HAIL ALL POSSIBLE ALONG THE LINE AS IT MOVES EAST. THIS RISK IS MAXIMIZED NORTH OF I-20 AND WILL KEEP THIS AREA HIGHLIGHTED IN THE HWO/GRAPHICS. ITS QUITE LIKELY THAT THE TORNADO WATCH WILL BE EXPANDED TO THE EAST OVER THE NEXT FEW HOURS AHEAD OF THE LINE. WE'RE ALSO WATCHING ADDITIONAL SHOWER DEVELOPMENT AHEAD OF THE MAIN LINE THAT EXTENDS FROM GRENADA BACK TO NATCHEZ FOR POSSIBLE STRENGTHENING. THE ENVIRONMENT WHERE THESE SHOWERS ARE LOCATED IS VERY FAVORABLE FOR TORNADO DEVELOPMENT IF STORMS CAN GET GOING...DEFINITELY SOMETHING TO KEEP AN EYE ON. AS FOR THE FORECAST ELEMENTS...RAISED OVERNIGHT LOWS FOR AREAS GENERALLY EAST OF I-55 AS ITS UNLIKELY THE COLD FRONT WILL MAKE IT THROUGH THOSE AREAS BEFORE SUNRISE. OTHERWISE JUST MINOR ADJUSTMENTS WERE MADE TO THE GOING FORECAST. UPDATED PRODUCTS ARE POSTED. /BK/ && PREV DISCUSSION... /ISSUED 351 PM CST SUN JAN 22 2012/ .SIGNIFICANT SEVERE EVENT EXPECTED THIS EVENING INTO EARLY MONDAY... DISCUSSION...TONIGHT THROUGH MONDAY NIGHT...THE PRIMARY FOCUS OF THE FORECAST THIS AFTERNOON REMAINS THE SEVERE WEATHER EVENT THAT'S EXPECTED TO IMPACT A GOOD CHUNK OF THE FORECAST AREA THIS EVENING INTO EARLY MONDAY MORNING. IN THE WAKE OF A NORTHWARD LIFTING WARM FRONT...AN IMPRESSIVE SURGE OF MOISTURE HAS BEEN ONGOING THROUGH THE DAY AS DEW POINTS BEGAN THIS MORNING IN THE MID 40S-LOWER 50S...AND NOW SIT IN THE MID 60S AREAWIDE. ONCE AGAIN...THIS IS JUST ONE INGREDIENT OF MANY THAT CONTINUE TO LOOK TO COME TOGETHER TONIGHT CAUSING US TO HAVE THIS SEVERE WEATHER POTENTIAL OVER MUCH OF THE DEEP SOUTH. THIS ACTIVITY WILL BE POSSIBLE AS A STRENGTHENING UPPER LEVEL TROUGH MAKES ITS WAY EAST OUT OF THE SOUTHERN PLAINS THIS AFTERNOON...AND BEGINS TO EJECT NORTHEAST AND INTO THE MID-MISSISSIPPI RIVER AND OHIO/TENNESSEE RIVER VALLEYS LATE TONIGHT. THIS TROUGH WILL BE THE DRIVING FORCE BEHIND A STRONG SURFACE LOW PRESSURE SYSTEM THAT'LL ALSO QUICKLY LIFT NORTHEAST INTO THE MID-MISSISSIPPI RIVER VALLEY TOWARDS THE GREAT LAKES REGION WHILE DRAGGING A COLD FRONT INTO AND THROUGH THE FORECAST AREA DURING THE OVERNIGHT HOURS TONIGHT. AHEAD OF AND ALONG THIS FRONT...THE COMBINATION OF AMPLE RICH GULF MOISTURE...STRONG DEEP AND LOW LEVEL WIND SHEAR...AND COLD TEMPERATURES ALOFT WILL CAUSE SOME STORMS THAT DEVELOP OVER THE AREA TO BECOME SEVERE...HAVING THE POTENTIAL TO PRODUCE DAMAGING WINDS OF 60-80 MPH...LARGE HAIL TO THE SIZE OF GOLFBALLS...AS WELL AS TORNADOES...SOME OF WHICH COULD BE STRONG. THE BEST TIME FRAME FOR ALL OF THIS WILL GENERALLY BE FROM 6 THIS EVENING UNTIL 4 AM MONDAY. WITH SOME ISOLATED SHOWERS TRAPPED UNDER THE CAP ONGOING DURING THE LATE AFTERNOON...MODELS ARE IN AGREEMENT THAT ACTIVITY COULD BEGIN TO RAMP UP ACROSS MY WEST AS EARLY 6 PM...BUT LIKELY NOT UNTIL AFTER WHEN THE BETTER ASCENT MOVES IN TO BREAK THE CAP...WHEN SEVERE WEATHER PARAMETERS BEGIN COMING TOGETHER OVER NORTHERN LOUISIANA...SOUTHERN ARKANSAS...AND THE MISSISSIPPI DELTA. HERE THE LOW LEVEL JET BEGINS TO STRENGTHEN TO BETWEEN 50-60 KNOTS AT 850MB CAUSING STRONG ADVECTION OF 325-330K THETA-E AIR ALONG THE MISSISSIPPI RIVER. SHOWERS WILL LIKELY BEGIN TO DEVELOP IN THIS MOISTURE AXIS ACROSS NORTHEAST LOUISIANA AT FIRST. AS THE FRONT GETS CLOSER AND ASCENT INCREASES AHEAD OF IT WITHIN THIS MOISTURE RICH AND STRONG SHEARED ENVIRONMENT...CELLS SHOULD BEGIN TO INTENSIFY THROUGH THE EVENING AND INTO TONIGHT EVENTUALLY LEADING TO DISCRETE SUPERCELLS MOVING NORTHEAST ACROSS THE AREA AS THE MID-LEVEL CAP STEADILY ERODES. HIGH-RES MODELS ALSO SUPPORT THESE DISCRETE CELLS DEVELOPING AHEAD OF THE FRONT. IMPRESSIVE 0-1KM HELICITY VALUES ON THE ORDER OF 300-400M^2/S^2 WILL LIKELY YIELD SOME TORNADIC SUPERCELLS DURING THE NIGHT...SOME OF WHICH COULD BE STRONG... ESPECIALLY OVER AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. A BROKEN LINE OF STORMS IS EXPECTED ALONG THE FRONT AS IT MOVES ACROSS THE FORECAST AREA...GENERALLY BETWEEN 05-11Z...AS THIS FRONT WILL MOVE INTO AN AIRMASS CHARACTERIZED BY MLCAPE VALUES RANGING FROM 800-1100J/KG AND 0-3KM HELICITY VALUES OF 400-500M^2/S^2. IN ADDITION TO THAT...THE AIRMASS WILL CONTAIN 26-29C VERTICAL TOTALS AS A 120-130 KNOT UPPER LEVEL JET NOSES INTO THE REGION FROM THE WEST ALONG THE INTERSTATE 20 CORRIDOR. THIS HAS YIELDED A MODERATE RISK OF SEVERE WEATHER ACROSS THE FORECAST AREA FROM LOCATIONS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR...WITH THE REST OF THE CWA CATEGORIZED WITH A SLIGHT RISK. EMBEDDED BOWING STRUCTURES ALONG THIS LINE WILL BE THE BIGGER CONCERN ALONG WITH THE HIGHER POTENTIAL FOR WIDESPREAD WIND DAMAGE...BUT TORNADOES STILL CANNOT BE RULED OUT WITH THIS FRONT. DUE TO THE QUICK PACE OF THE FRONT...SHOWERS AND STORMS SHOULD BE EAST AND OUT OF THE CWA WELL BEFORE DAY BREAK MONDAY MORNING. SLIGHTLY COOLER...BUT MUCH DRIER AIR...WILL BEGIN TO PUSH INTO THE REGION THROUGH THE DAY AS SKIES GRADUALLY CLEAR OUT AND HIGHS RANGE FROM THE LOWER 60S NORTH TO THE LOWER 70S SOUTH...WHILE LOWS MONDAY NIGHT COOL INTO THE 40S. /19/ && .AVIATION... LINE OF VIGOROUS SHWRS/TSRA EXTENDS FROM MEM TO JUST SOUTH SHV ATTM. THE LINE WILL CONTINUE ADVANCING EAST THRU THE NIGHT...PASSING THRU GTR/JAN 07-08Z...AND COMPLETELY INTO AL BY 12Z OR SO. WINDS WILL BE SRLY AND GUSTY UNTIL THE LINE PASSES WITH GUSTS TO 30 KTS PSBL...WITH WINDS BECMG SWRLY/WRLY AFTER THE LINE PASSES AND WEAKENING. A BRIEF PERIOD OF IFR CIG/VSBY IS PSBL AS CONVECTION PASSES OTHERWISE MVFR/VFR CONDS XPCTD MOST AREAS. IFR CIG WILL BE PSBL AT MEI/HBG AFTER 05Z UNTIL THE STORMS APPROACH. A TREND TOWARD VFR CONDS WILL QUICKLY DEVELOP AFTER THE COLD FRONT PASSES. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 60 67 42 67 / 70 12 0 43 MERIDIAN 62 70 40 67 / 75 14 0 44 VICKSBURG 53 64 41 67 / 62 10 0 39 HATTIESBURG 65 74 46 66 / 76 24 3 61 NATCHEZ 53 67 47 67 / 58 11 0 52 GREENVILLE 49 60 40 66 / 78 7 0 20 GREENWOOD 53 62 40 68 / 78 8 0 21 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK
Hazardous weather outlook, Jan 22, 1:13 PM CST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 113 PM CST SUN JAN 22 2012 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>058-065-066-231915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-COVINGTON-JONES- 113 PM CST SUN JAN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PORTION OF CENTRAL MISSISSIPPI...SOME OF NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY A SIGNIFICANT EPISODE OF SEVERE STORMS IS EXPECTED TONIGHT AS A POWERFUL SYSTEM MOVES OUT OF THE SOUTHERN PLAINS. SUFFICIENT LEVELS OF INSTABILITY WILL BUILD OVER THE REGION THIS AFTERNOON AND EVENING AND COMBINE WITH VERY STRONG WIND SHEAR TO SUPPORT SUPERCELL STORMS AND EVEN A BROKEN LINE OF STORMS. LOCATIONS NORTH OF A RAYVILLE TO HAZLEHURST TO LAUREL LINE HAVE THE GREATEST RISK FOR SEVERE WEATHER. THE MAIN THREATS WILL BE TORNADOES...SOME STRONG...DAMAGING WINDS OF 60 TO 80 MPH AND HAIL UP TO GOLF BALL SIZE. STORMS WILL DEVELOP TO OUR WEST BY 6 PM...THEN STEADILY EVOLVE ACROSS OUR REGION DURING THE EVENING AND PRE DAWN HOURS. LOCATIONS ALONG AND WEST OF A PORT GIBSON TO GRENADA LINE WILL SEE STORMS BETWEEN 7 AND 11 PM. LOCATIONS EAST OF THAT LINE WILL HAVE ACTIVITY OCCUR BETWEEN 10 PM AND 4 AM. EVERYONE IS URGED TO CONTINUE TO MONITOR UPDATES AND OUTLOOKS CONCERNING THIS POTENTIAL SIGNIFICANT WEATHER EVENT. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TONIGHT. LAZ023>026-MSZ059>064-072>074-231915- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION-LAMAR-FORREST- 113 PM CST SUN JAN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND MONDAY A CHANCE OF STRONG AND SEVERE THUNDERSTORMS WILL EXIST TONIGHT INTO THE PRE DAWN HOURS MONDAY. A POWERFUL SYSTEM WILL MOVE OUT OF THE SOUTHERN PLAINS TONIGHT AND COMBINE WITH SUFFICIENT LEVELS OF INSTABILITY AND VERY STRONG WIND SHEAR. THIS WILL SUPPORT A FEW SUPERCELL STORMS AND EVEN A BROKEN LINE OF STORMS. TORNADOES...DAMAGING WINDS AND HAIL ALL BE POSSIBLE WITH THE STRONGEST ACTIVITY. LOCATIONS WEST OF I-55 WILL SEE ACTIVITY BETWEEN 7 PM AND MIDNIGHT...AREAS EAST OF THAT WILL SEE ACTIVITY BETWEEN MIDNIGHT AND 4 AM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. CME
In the hours before
Special weather statement, Jan 22, 10:27 PM CST, 30 minutes before
ARZ075-230455-
CHICOT AR-
1027 PM CST SUN JAN 22 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1027 PM CST SUN JAN 22 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 12 MILES SOUTHWEST OF DERMOTT AT 1027
PM CST...MOVING EAST AT 55 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN CHICOT COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3357 9135 3352 9131 3352 9126 3356 9125
3357 9124 3354 9122 3347 9112 3346 9112
3345 9117 3350 9118 3346 9123 3343 9122
3337 9145 3352 9146 3357 9145
TIME...MOT...LOC 0427Z 249DEG 41KT 3344 9155
JALocal storm report, Jan 22, 10:37 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1037 PM CST SUN JAN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG FOUNTAIN HILL 33.36N 91.85W
01/22/2012 ASHLEY AR LAW ENFORCEMENT
NUMEROUS REPORTS OF DOWNED TREES ACROSS NORTHERN ASHLEY
COUNTY. ALSO HAIL OF UNKNOWN SIZE.
&&
AEGSpecial weather statement, Jan 22, 10:41 PM CST, 16 minutes before
MSZ029-030-230525-
WEBSTER MS-CLAY MS-
1041 PM CST SUN JAN 22 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1041 PM CST SUN JAN 22 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER EUPORA AT 1041 PM CST...MOVING
NORTHEAST AT 60 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN CLAY AND WEBSTER COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3381 8882 3353 8915 3353 8922 3350 8931
3357 8941 3373 8925 3373 8920 3375 8919
3374 8904 3376 8903 3376 8894 3382 8893
TIME...MOT...LOC 0441Z 222DEG 52KT 3358 8925
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 10:06 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 39 min |
| Jan 22, 10:36 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 54 min |
| Jan 22, 10:41 PM CST | Special Weather Statement | JAN | Webster | 44 min |
| Jan 22, 11:17 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 28 min |
| Jan 22, 11:25 PM CST | Special Weather Statement | JAN | Clay | 30 min |
| Jan 22, 11:32 PM CST | Special Weather Statement | JAN | Leake | 28 min |
| Jan 22, 11:36 PM CST | Special Weather Statement | JAN | Copiah | 29 min |
| Jan 22, 11:42 PM CST | Special Weather Statement | JAN | Webster | 28 min |
| Jan 22, 11:47 PM CST | Severe Thunderstorm Warning | JAN | Webster | 26 min |
| Jan 22, 11:49 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 41 min |
| Jan 22, 11:54 PM CST | Tornado Warning | JAN | Copiah, Simpson | 36 min |
| Jan 22, 11:59 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott | 61 min |
| Jan 23, 12:15 AM CST | Special Weather Statement | JAN | Leflore | 30 min |
| Jan 23, 12:27 AM CST | Tornado Warning | JAN | Rankin, Scott, Smith | 48 min |
| Jan 23, 12:39 AM CST | Special Weather Statement | JAN | Grenada | 31 min |
| Jan 23, 12:39 AM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton, Scott | 51 min |
| Jan 23, 12:44 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 61 min |
| Jan 23, 12:48 AM CST | Severe Thunderstorm Warning | JAN | Grenada, Leflore | 42 min |
| Jan 23, 12:56 AM CST | Tornado Warning | JAN | Neshoba, Newton, Scott | 49 min |
| Jan 23, 12:58 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 33 min |
| Jan 23, 1:19 AM CST | Severe Thunderstorm Warning | JAN | Lowndes | 35 min |
| Jan 23, 1:32 AM CST | Tornado Warning | JAN | Kemper, Noxubee | 58 min |
| Jan 23, 1:34 AM CST | Special Weather Statement | JAN | Rankin | 31 min |
| Jan 23, 1:44 AM CST | Severe Thunderstorm Warning | JAN | Noxubee | 31 min |
| Jan 23, 1:50 AM CST | Special Weather Statement | JAN | Newton | 30 min |
| Jan 23, 2:05 AM CST | Tornado Warning | JAN | Noxubee | 12 min |
| Jan 23, 2:10 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 65 min |
| Jan 23, 2:14 AM CST | Tornado Warning | JAN | Kemper, Lauderdale, Newton | 61 min |
| Jan 23, 2:30 AM CST | Special Weather Statement | JAN | Scott | 30 min |
| Jan 23, 2:35 AM CST | Special Weather Statement | JAN | Lowndes | 40 min |
| Jan 23, 2:41 AM CST | Special Weather Statement | JAN | Simpson | 39 min |
| Jan 23, 2:54 AM CST | Severe Thunderstorm Warning | JAN | Simpson | 51 min |
| Jan 23, 2:57 AM CST | Special Weather Statement | JAN | Clarke, Jasper | 33 min |
| Jan 23, 3:02 AM CST | Tornado Warning | JAN | Jasper | 13 min |
| Jan 23, 3:11 AM CST | Tornado Warning | JAN | Clarke | 49 min |
| Jan 23, 3:24 AM CST | Special Weather Statement | JAN | Smith | 31 min |
| Jan 23, 3:31 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 44 min |
| Jan 23, 3:44 AM CST | Tornado Warning | JAN | Lauderdale | 16 min |
| Jan 23, 4:27 AM CST | Special Weather Statement | JAN | Clarke, Covington, Jasper, Jones, Lamar, Lauderdale and 1 more | 58 min |
| Jan 23, 5:16 AM CST | Special Weather Statement | JAN | Forrest | 19 min |
| Jan 23, 5:22 AM CST | Special Weather Statement | JAN | Lamar, Marion | 18 min |
| Jan 23, 5:46 AM CST | Special Weather Statement | JAN | Lamar | 19 min |
| Jan 23, 6:40 AM CST | Special Weather Statement | JAN | Forrest | 15 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.